• LadyM's Avatar

    LadyM asked a questionBreast Cancer

    Post-chemotherapy Joint Pain

    5 answers
    • nancyjac's Avatar
      nancyjac

      Are you taking an aromatase inhibitor? Joint pain is the most common side effect of estrogen blockers. Given the location, it could also be peripheral neuropathy with sometimes doesn't sue up until after chemo is completed. I have both and have also found that movement is the best way to manage the pain. It doesn't have to be vigorous exercise, just walking for a couple of minutes every hour or so helps quite a bit.

      about 4 years ago
    • lynn1950's Avatar
      lynn1950

      Hi, LadyM. You mention that you take Femara. A side effect of the AIs is joint pain. Many, many of us experience this. I've taken Femara's cousin, Arimidex, for almost 4 years now and have experienced the same level of joint pain and stiffness consistently. I take Ibuprofen for it - sometimes 400 mg every 4-6 hours. The pain is worse when I first get up in the morning. Once I'm active and have moved around, it is better. Swimming and walking seem to really help. Since chemo and the AIs can affect bone loss, it's important to have a bone density test and take Boniva or something like it if needed. Also make sure your Vitamin D levels are up. Low Vit. D can contribute to joint pain. Hope that you find relief for your symptoms! xoxoxo Lynn

      about 4 years ago
    • PASE's Avatar
      PASE

      I have experienced bad joint pain and shooting lightening pain even before Tamoxifen. About 3 months after chemo I started hurting to the point of not sleeping. I had bone scan and nothing showed, thank God. I take Effexor and Neurotin and feel great. Keep in touch. God be with you

      about 4 years ago
  • LadyM's Avatar

    LadyM posted an update

    Is bone pain an issue for anyone else? I had Taxotere, Avastin and AC for chemo currently taking Femara. Hips, knees and feet hurt almost all the time.

    1 Comment
  • LadyM's Avatar

    LadyM shared an experience

    Clinical Trial (Other): I wanted to be involved and I know that clinical trials are very important to help future patients.

  • LadyM's Avatar

    LadyM shared an experience

    Radiation (External radiation ): Exhaustion and foliculits (?) I looked like a speckled trout!

  • LadyM's Avatar

    LadyM shared an experience

    Drug or Chemo Therapy

  • LadyM's Avatar

    LadyM shared an experience

    Drug or Chemo Therapy (Hormone therapy): Tamoxifen and I did not work well together. Femara has been much easier to tolerate.